Thunderstorm Wind, Jasper
- When
- June 11, 9:30 AM CST
- Where
- Jasper County, Carthage
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.167, -94.317
Severe thunderstorm wind gusts downed a few trees near Carthage.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 11, 5:08 AM CST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 AM CDT SAT JUN 11 2005 .DISCUSSION... CONVECTION ON THE DOORSTEP OF THE FORECAST AREA EARLY THIS MORNING. MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE HOW THIS SYSTEM EVOLVES AND THE RESULT ON PRECIPITATION CHANCES. A PIECE OF UPPER ENERGY EJECTED NORTHEAST INTO THE CENTRAL PLAINS TOUCHING OFF THE STORMS EARLIER IN THE EVENING. LEADING EDGE OF THE PRECIPITATION HAS FORMED INTO BOWING SEGMENT. THE SOUTHERN END OF THE LINE IS BEGINNING TO FLOP OVER AND BECOME MORE EAST/WEST POSITIONED WHILE THE NORTHERN HALF OF THE LINE IS PROGRESSING EASTWARD. WILL PROBABLY GO LIKELY POPS GENERALLY NORTHWEST OF A JOPLIN TO OSAGE BEACH LINE THIS MORNING...NOT TOO CONFIDENT THE SOUTHERN END OF THE LINE WILL GET MUCH PAST JOPLIN. LOOKING FURTHER WEST...CONVECTION HAS BLOSSOMED ACROSS WESTERN OKLAHOMA. UNSURE HOW LONG THE SYSTEM WILL HOLD TOGETHER. HOWEVER...THERE COULD POSSIBLY BE A REMNANT CIRCULATION LEFT OVER WHICH PUSHES INTO THE FORECAST AREA LATER TODAY. ONCE AGAIN IF CLOUDS CLEAR ENOUGH FROM THE MORNING CLOUDS AND PRECIPITATION...THEN MORE SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING AS HAS OCCURRED THE PREVIOUS COUPLE OF DAYS. THERE WILL LIKELY BE SOME OUTFLOW BOUNDARIES PRESENT...AND MLCAPES SHOULD BE AROUND 2000 J/KG IF TEMPERATURES CAN WARM INTO THE MIDDLE 80S. WITH HIGH PWS AND SLOW STORM MOVEMENT...LOCALIZED FLOODING WILL AGAIN BE POSSIBLE TODAY AND THIS EVENING. NOT MUCH CHANGE FROM THE PREVIOUS FORECAST REGARDING POPS INTO EARLY NEXT WEEK. GOING WITH THE GFS FORECAST FOR ARLENES TRACK...THEREFORE DID NOT INCLUDE HIGH POPS ON SUNDAY ACROSS SOUTH-CENTRAL MISSOURI AS FORECAST BY THE NAM. LOOKS LIKE THE FORECAST AREA WILL STAY IN A WARM AND UNSTABLE AIRMASS AS THE SURFACE FRONT ACROSS THE PLAINS WONT PUSH THROUGH UNTIL MONDAY NIGHT. THIS WILL RESULT IN WIDELY SCATTERED THUNDERSTORMS (30 TO 40 POP COVERAGE IN GRIDS) DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS THE ENTIRE FORECAST AREA. IN ADDITION...CONVECTIVE COMPLEXES WILL LIKELY INITIATE OVER THE PLAINS AND MAY POSSIBLY AFFECT SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE LATE NIGHT HOURS TONIGHT AND SUNDAY NIGHT. DRY WEATHER LOOKS ON TAP ON TUESDAY AND WEDNESDAY AS DRIER AND STABLE AIR FILTERS IN BEHIND THE FRONT. SAW && .AVIATION... FOR THE 12Z TAFS...LOOKING AT LAST FEW HOURS OF REGIONAL RADAR...IT APPEARS THAT THE CONVECTION OVER NORTHEASTERN OKLAHOMA IS HOLDING TOGETHER AND WILL LIKELY SWEEP THROUGH BOTH TAF SITES LATER THIS MORNING. WILL MONITOR CLOSELY FOR TAF UPDATES THROUGH THE MORNING. BROWNING && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT SAT JUN 11 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT SAT JUN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL UP TO THE SIZE OF NICKELS.
WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WITH LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED NON-SEVERE THUNDERSTORMS GENERALLY NORTHWEST OF A BRANSON
TO HOUSTON LINE THIS MORNING. STRONG TO SEVERE THUNDERSTORMS POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING.
DISCUSSION:
THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING MAY CONTAIN WIND
GUSTS TO 40 MPH. HOWEVER...THE MAIN THREAT WILL BE LOCALLY HEAVY
RAINFALL AND MINOR FLOODING.
IF SUFFICIENT CLEARING DEVELOPS IN THE WAKE OF THE MORNING CLOUDS AND
PRECIPITATION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
DURING THE AFTERNOON AND EVENING HOURS. DAMAGING WINDS AND NICKEL
SIZE HAIL WILL BE THE MAIN THREATS...IN ADDITION TO HEAVY RAINFALL
AND LOCALIZED FLOODING.
ADDITIONAL STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TONIGHT
AS A THUNDERSTORM COMPLEX OVER THE CENTRAL PLAINS TRACKS EASTWARD
INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI TOWARD DAWN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
DISTURBANCES ACROSS THE REGION THROUGH MONDAY
NIGHT...BEFORE A COLD FRONT FINALLY PUSHES THROUGH THE OZARKS
REGION. ABUNDANT LOW-LEVEL MOISTURE WILL ALLOW FOR STRONG TO
POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 917 AM CDT SAT JUN 11 2005 KSZ073-MOZ066-111445- BOURBON-VERNON- 917 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL 945 AM CDT... AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDFIELD...OR 8 MILES WEST OF FORT SCOTT... AND MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE... NEAR FULTON BY 930 AM CDT. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. GAEDE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1019 AM CDT SAT JUN 11 2005 MOZ088-093-111545- JASPER-NEWTON- 1019 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL 1045 AM CDT... AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAGINAW...OR 7 MILES NORTHWEST OF NEOSHO...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR DIAMOND BY 1025 AM CDT. 6 MILES NORTH OF GRANBY BY 1030 AM CDT. NEAR SARCOXIE BY 1045 AM CDT. WINDS UP TO 50 MPH IN ADDITION TO BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. GAEDE
The Springfield radar (KSGF), 82 km away, was scanning. The volume nearest the first event began at 15:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed a few trees near Carthage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455856.